Archiv der Mathematik

, Volume 60, Issue 4, pp 364–366 | Cite as

A short proof of the Tietze-Urysohn extension theorem

  • Mark Mandelkern


Short Proof Extension Theorem 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. [1]
    R. L. Blair, Proofs of Urysohn's Lemma and related theorems by means of Zorn's Lemma. Math. Mag.47, 71–78 (1974).Google Scholar
  2. [2]
    R. L. Blair andA. W. Hager, Extensions of zero-sets and of real-valued functions. Math. Z.136, 41–52 (1974).Google Scholar
  3. [3]
    E. Bonan, Sur un lemme adapté au théorème de Tietze-Urysohn. C. R. Acad. Sci. Paris Sér. A-B270, 1226–1228 (1970).Google Scholar
  4. [4]
    R.Engelking, General Topology. Warszawa 1977.Google Scholar
  5. [5]
    S. Grabiner, The Tietze Extension Theorem and the open mapping theorem. Amer. Math. Monthly93, 190–191 (1986).Google Scholar
  6. [6]
    M. Katětov, On real-valued functions in topological spaces. Fund. Math.38, 85–91 (1951); Corrections in: Fund. Math.40, 203–205 (1953).Google Scholar
  7. [7]
    B. M. Scott, A “more topological” proof of the Tietze-Urysohn Theorem. Amer. Math. Monthly85, 192–193 (1978).Google Scholar
  8. [8]
    H. Tietze, Über Funktionen, die auf einer abgeschlossenen Menge stetig sind. J. Reine Angew. Math.145, 9–14 (1915).Google Scholar
  9. [9]
    H. Tong, Some characterizations of normal and perfectly normal spaces. Duke Math. J.19, 289–292 (1952).Google Scholar
  10. [10]
    P. Urysohn, Über die Mächtigkeit der zusammenhängenden Mengen. Math. Ann.94, 262–295 (1925).Google Scholar

Copyright information

© Birkhäuser Verlag 1993

Authors and Affiliations

  • Mark Mandelkern
    • 1
  1. 1.Department of MathematicsNew Mexico State UniversityLas CrucesUSA

Personalised recommendations